Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 39, NWS La Crosse, WI

June 25, 2010Buffalo County, Wisconsin; Wabasha County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 25, 2010, 7:18 PM CDT for Buffalo County, Wisconsin; Wabasha County, Minnesota. It was in force for 72 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2010, 7:18 PM CDT (00:18 UTC)
Expired
Jun 25, 2010, 8:30 PM CDT
In force
72 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Wabasha County, MN, Buffalo County, WI

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 8:00 PM CDTTSTM WND DMGAlma, WIBRANCHES AND SOME TREES DOWN IN THE CITY OF ALMA.
Jun 25, 8:23 PM CDTHAIL 11 W Cochrane, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:35 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1350 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
2.6
Supercell composite
13.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WUUS53 KARX 260018
SVRARX
MNC157-WIC011-260130-
/O.NEW.KARX.SV.W.0039.100626T0018Z-100626T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
718 PM CDT FRI JUN 25 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WABASHA COUNTY IN SOUTHEAST MINNESOTA...
  NORTHWESTERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 830 PM CDT

* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED 16 MILES NORTHWEST OF GILBERT VALLEY...
  OR 6 MILES SOUTH OF ELLSWORTH...MOVING SOUTHEAST AT 30 MPH. THIS
  STORM CAN PRODUCE LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GILBERT VALLEY AROUND 735 PM...
  LAKE CITY AROUND 745 PM...
  MAPLE SPRINGS AROUND 750 PM... 
  WABASHA AND NELSON AROUND 805 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS AND HAIL...WHICH
WILL UPROOT TREES...DOWN POWER LINES...AND PRODUCE WIDESPREAD DAMAGE
TO BUILDINGS AND VEHICLES. EVACUATE MOBILE HOMES AS THEY MAY BE
OVERTURNED. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

&&

LAT...LON 4438 9244 4445 9244 4446 9242 4446 9225
      4444 9221 4442 9210 4457 9204 4460 9201
      4460 9185 4447 9155 4419 9187 4419 9209
      4437 9252
TIME...MOT...LOC 0017Z 306DEG 28KT 4463 9242
WIND...HAIL 70MPH 1.75IN

$$

BOYNE
5 follow-up statements
646 
WWUS53 KARX 260032
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
732 PM CDT FRI JUN 25 2010

MNC157-WIC011-260130-
/O.CON.KARX.SV.W.0039.000000T0000Z-100626T0130Z/
WABASHA MN-BUFFALO WI-
732 PM CDT FRI JUN 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUFFALO AND WABASHA COUNTIES UNTIL 830 PM CDT...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED 10 MILES NORTH OF GILBERT VALLEY...OR 
10 MILES NORTH OF LAKE CITY...MOVING SOUTHEAST AT 30 MPH. THIS STORM 
CAN PRODUCE LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DESTRUCTIVE 
WINDS IN EXCESS OF 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GILBERT VALLEY AROUND 735 PM...
  LAKE CITY AROUND 740 PM...  
  MAPLE SPRINGS AROUND 750 PM...  
  THEILMAN AROUND 800 PM...
  WABASHA AND NELSON AROUND 805 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS AND HAIL...WHICH
WILL UPROOT TREES...DOWN POWER LINES...AND PRODUCE WIDESPREAD DAMAGE
TO BUILDINGS AND VEHICLES. EVACUATE MOBILE HOMES AS THEY MAY BE
OVERTURNED. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

&&

LAT...LON 4438 9244 4445 9244 4446 9242 4446 9225
      4444 9221 4442 9210 4457 9204 4460 9201
      4460 9185 4447 9155 4419 9187 4419 9209
      4437 9252
TIME...MOT...LOC 0030Z 306DEG 28KT 4457 9231
WIND...HAIL 70MPH 1.75IN

$$

BOYNE
300 
WWUS53 KARX 260047
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
747 PM CDT FRI JUN 25 2010

MNC157-WIC011-260130-
/O.CON.KARX.SV.W.0039.000000T0000Z-100626T0130Z/
WABASHA MN-BUFFALO WI-
747 PM CDT FRI JUN 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUFFALO AND WABASHA COUNTIES UNTIL 830 PM CDT...

AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED 6 MILES NORTHEAST OF LAKE CITY...MOVING
SOUTHEAST AT 30 MPH. THIS STORM CAN PRODUCE LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAPLE SPRINGS AND WEST ALBANY AROUND 750 PM...
  THEILMAN AROUND 800 PM...
  WABASHA AND NELSON AROUND 805 PM...  
  ALMA AND KELLOGG AROUND 815 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS AND HAIL...WHICH
WILL UPROOT TREES...DOWN POWER LINES...AND PRODUCE WIDESPREAD DAMAGE
TO BUILDINGS AND VEHICLES. EVACUATE MOBILE HOMES AS THEY MAY BE
OVERTURNED. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

&&

LAT...LON 4438 9244 4445 9244 4446 9242 4446 9225
      4444 9221 4442 9210 4457 9204 4460 9201
      4460 9185 4447 9155 4419 9187 4419 9209
      4437 9252
TIME...MOT...LOC 0047Z 306DEG 28KT 4449 9216
WIND...HAIL 70MPH 1.75IN

$$

BOYNE
919 
WWUS53 KARX 260057
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
757 PM CDT FRI JUN 25 2010

MNC157-WIC011-260130-
/O.CON.KARX.SV.W.0039.000000T0000Z-100626T0130Z/
WABASHA MN-BUFFALO WI-
757 PM CDT FRI JUN 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUFFALO AND WABASHA COUNTIES UNTIL 830 PM CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED 15 MILES NORTHWEST OF GILBERT VALLEY...OR
NEAR RED WING...MOVING SOUTHEAST AT 35 MPH. THIS STORM CAN PRODUCE
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GILBERT VALLEY AROUND 815 PM...
  LAKE CITY AROUND 820 PM...  
  WABASHA AND ALMA AROUND 830 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS AND HAIL...WHICH
WILL UPROOT TREES...DOWN POWER LINES...AND PRODUCE WIDESPREAD DAMAGE
TO BUILDINGS AND VEHICLES. EVACUATE MOBILE HOMES AS THEY MAY BE
OVERTURNED. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

&&

LAT...LON 4438 9244 4445 9244 4446 9242 4446 9225
      4444 9221 4442 9210 4457 9204 4460 9201
      4460 9185 4447 9155 4419 9187 4419 9209
      4437 9252
TIME...MOT...LOC 0055Z 298DEG 33KT 4452 9260
WIND...HAIL 70MPH 1.75IN

$$

BOYNE
874 
WWUS53 KARX 260114
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
814 PM CDT FRI JUN 25 2010

MNC157-WIC011-260130-
/O.CON.KARX.SV.W.0039.000000T0000Z-100626T0130Z/
WABASHA MN-BUFFALO WI-
814 PM CDT FRI JUN 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUFFALO AND WABASHA COUNTIES UNTIL 830 PM CDT...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BUFFALO...OR 8 MILES SOUTH OF
ALMA...MOVING EAST AT 30 MPH. THIS STORM CAN PRODUCE QUARTER SIZE
HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GILMANTON AROUND 820 PM...
  LOOKOUT AROUND 830 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA UNTIL 
MIDNIGHT. SEVERE THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND 
CAN DO SO QUICKLY. MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS.

&&

LAT...LON 4438 9244 4445 9244 4446 9242 4446 9225
      4444 9221 4442 9210 4457 9204 4460 9201
      4460 9185 4447 9155 4419 9187 4419 9209
      4437 9252
TIME...MOT...LOC 0114Z 287DEG 25KT 4421 9185
WIND...HAIL <50MPH 1.00IN

$$

BOYNE
396 
WWUS53 KARX 260126
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
826 PM CDT FRI JUN 25 2010

MNC157-WIC011-260136-
/O.EXP.KARX.SV.W.0039.000000T0000Z-100626T0130Z/
WABASHA MN-BUFFALO WI-
826 PM CDT FRI JUN 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BUFFALO AND
WABASHA COUNTIES WILL EXPIRE AT 830 PM CDT...

THE STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND THEY ARE NO 
LONGER SEVERE. AS A RESULT...THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL
WISCONSIN.

LAT...LON 4438 9244 4445 9244 4446 9242 4446 9225
      4444 9221 4442 9210 4457 9204 4460 9201
      4460 9185 4447 9155 4419 9187 4419 9209
      4437 9252
TIME...MOT...LOC 0126Z 287DEG 25KT 4418 9174

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:44 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 25, 3:44 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
344 PM CDT FRI JUN 25 2010

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

THE MAIN CONCERNS FOR THIS TIME PERIOD IS THE SEVERE WEATHER
THREAT FOR THIS EVENING AND SATURDAY NIGHT.

AS FAR AS THE FORECAST FOR TONIGHT...WE MAINLY USED THE MESO
MODELS /HRRR...SPC WRF...AND ARXWRF/ IN THE FORECAST GRIDS. THESE
MODELS HAVE BEEN BY FAR THE MOST CONSISTENT WITH THEIR STORM
EVOLUTION AND THEY MAKE A LOT OF SENSE METEOROLOGICALLY. DURING
THE PAST 3 HOURS...SPC/S MESOSCALE ANALYSIS SHOWS MODERATE SURFACE
FRONTOGENESIS AND DEEP MOISTURE CONVEREGENCE HAS DEVELOPED ACROSS
SOUTHWEST MINNESOTA AND NORTHEAST SOUTH DAKOTA. SOUTH OF THIS
AREA...4000 TO 5000 J/KG MEAN LAYER CAPES HAVE DEVELOPED ACROSS
SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND EASTERN NEBRASKA. IN
ADDITION...THE EFFECTIVE 0-6 KM SHEAR IS RUNNING BETWEEN 55 AND
65 KNOTS. AS A SHORT WAVE MOVES EAST ACROSS THE DAKOTAS...
SUPERCELL THUNDERSTORMS SHOULD RAPIDLY DEVELOP BETWEEN ABERDEEN
AND SIOUX FALLS AND EXTENDING EAST TO THE TWIN CITIES WITHIN THE
NEXT 2 HOURS. THE HODOGRAPHS IN THESE AREAS ARE FAVORABLE FOR THE
POTENTIAL OF TORNADOES. AS THE COLD POOL DEVELOPS WITH THESE
THUNDERSTORMS...WE ARE EXPECTING THESE SUPERCELLS TO EVOLVE INTO
A SQUALL LINE AND RACE INTO OUR FORECAST AREA AS IT MOVES RAPIDLY
TOWARD THE HIGHER INSTABILITY. WHILE WE ARE NOT THAT UNSTABLE THE
NAM/WRF AND RUC DOES SUGGEST THAT IT WILL BRING THE INSTABILITY
EAST WITH IT. WHILE THE HRRR CONTINUES TO SUGGEST THAT THE BOW OF
THE LINE WILL BE LOCATED ACROSS SOUTHEAST MINNESOTA AND NORTHEAST
IOWA...THE SPC WRF SUGGESTS THAT THIS WILL BE A BIT FURTHER EAST.
AT THIS TIME...IT LOOKS LIKE IT WILL BE MOVING INTO OUR FORECAST
AREA BETWEEN 25.23Z AND 26.00Z...AND EXITING THE AREA SOMEWHERE
AROUND 26.06Z. OVERALL...THE MAIN SEVERE WEATHER THREAT LOOKS TO
BE DAMAGING WINDS. HOWEVER IF THE COLD POOL HAS NOT GREW
SUFFICIENTLY BY THE TIME THE STORMS MOVE INTO SOUTHEAST
MINNESOTA...THERE WILL STILL BE THE POTENTIAL OF A FEW TORNADOES
AND LARGE HAIL. IN ADDITION WITH PRECIPITABLE WATERS VALUES
RUNNING AROUND 1.50 INCHES...THE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN TOO. HOURLY RAINFALL RATES OF 1 TO 3 INCHES
WOULD BE OUT OF THE QUESTION. ONCE THIS LINE MOVES SOUTH...WE ARE
THINKING THAT THE GREATEST THREAT FOR PRECIPITATION WILL BE OVER
FOR THE NIGHT.

ON SATURDAY...THERE ARE SOME QUESTIONS ON WHERE THE FRONT WILL
BE LOCATED DURING THE AFTERNOON...AND THIS WILL GREATLY AFFECT ON
WHERE THE REDEVELOPMENT MAY HAPPEN. AT THIS TIME...WE SUSPECT THAT
THIS WILL BE SOMEWHERE NEAR THE MINNESOTA AND IOWA BORDER.

ON SATURDAY NIGHT AND SUNDAY MORNING...A COLD FRONT AND UPPER
LEVEL SHORT WAVE WILL MOVE EAST INTO THE AREA. AS THE 850 MB
MOISTURE TRANSPORT CONTINUES TO INTENSIFY DURING THE EVENING...
A MESOSCALE CONVECTIVE COMPLEX IS EXPECTED TO DEVELOP AND THEN
MOVE EAST ACROSS THE FORECAST AREA. THE SHEAR SHOULD BE SUFFICIENT
FOR POSSIBILITY THE BOWING SEGMENTS AND SUPERCELLS. AS A RESULT...
WE EXPECT THE POSSIBILITY OF YET ANOTHER ROUND OF SEVERE WEATHER.
IN ADDITION...THERE WILL THE POTENTIAL OF VERY HEAVY RAIN. HOURLY
RAINFALL RATES OF 1 TO 3 INCHES LOOK POSSIBLE.

.LONG TERM...MONDAY THROUGH FRIDAY

A MAJORITY OF THE 25.00Z GFS AND GEM MODELS ARE IN FAIRLY GOOD
AGREEMENT THAT THE 500 MB RIDGE WILL BUILD ACROSS THE REGION EARLY
IN THIS PERIOD...AND THEN REMAIN IN CONTROL OF THE REGION/S WEATHER
THROUGH THE END OF NEXT WEEK. JUST 2 OF THE 12 GFS ENSEMBLE MEMBERS
SHOWED ANY PRECIPITATION AT ALL AND THAT WAS ASSOCIATED WITH A
BACK DOOR COLD FRONT MOVING THROUGH THE REGION ON TUESDAY
AFTERNOON AND NIGHT. A QUARTER OF THE 16 GEM SOLUTIONS SHOWED SOME
PRECIPITATION ASSOCIATED WITH THIS BACKDOOR COLD FRONT ON
TUESDAY...AND ANOTHER ONE HAD ITS PRECIPITATION CONFINED TO FRIDAY
AND FRIDAY NIGHT AS THE RIDGE BREAKS DOWN AND COLD FRONT
APPROACHES THE REGION. THE LATTER IS SIMILAR TO THE ECMWF
SOLUTION. THE ONLY DIFFERENCE IS THAT THE ECMWF HAS ITS PRECIPITATION
FROM THURSDAY THROUGH FRIDAY NIGHT. WITH SO MANY OF THE ENSEMBLE
RUNS DRY...IT WAS THE CONSENSUS TO LEAVE THIS ENTIRE PERIOD DRY
FOR NOW.

&&

.AVIATION...TONIGHT THROUGH SATURDAY MORNING

ONGOING CONVECTION OVER CENTRAL MINNESOTA SLOWLY WEAKENING AS IT
HEADS SOUTHEAST TOWARD THE AREA. DID MENTION VCTS FOR KRST AROUND
20Z BASED ON CURRENT RADAR TRENDS. WATER VAPOR SHOWING SHORTWAVE AND
SURFACE LOW OVER THE HIGH PLAINS TRACKING EASTWARD. LAPS INDICATING
MIXED LAYER CAPES ALREADY 1000-2000 J/KG ACROSS SOUTHWEST MINNESOTA
AND NORTHWEST IOWA. AS CAP WEAKENS WOULD EXPECT CONVECTION TO
INITIATE IN THIS AREA BETWEEN 22Z-00Z AND EVOLVE INTO A LINEAR
COMPLEX AS IT PUSHES EAST-SOUTHEAST. DID TRY AND PROVIDE SOME TIMING
TO THE TAFS FOR THE ARRIVAL OF THIS LINE...01Z-03Z AT KRST AND
02-04Z AT KLSE AND MENTIONED WIND GUSTS TO 50 KNOTS. VFR CONDITIONS
EXPECTED...EXCEPT WITHIN THE STORMS WHERE IFR CEILINGS AND
VISIBILITIES ARE LIKELY.

DID REMOVE MENTION OF RAIN AFTER ABOUT 07Z-08Z TONIGHT WITH JUST
HIGH CLOUDS FOR THE REMAINDER OF THE PERIOD THROUGH 18Z SATURDAY.
&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...BOYNE
AVIATION..........RABERDING
Hazardous weather outlook, Jun 25, 11:56 AM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1156 AM CDT FRI JUN 25 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-261100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1156 AM CDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ONGOING THUNDERSTORMS OVER CENTRAL MINNESOTA WILL CONTINUE TO MOVE
EASTWARD THIS AFTERNOON. THESE STORMS MAY AFFECT SOUTHEAST
MINNESOTA AND A SMALL PART OF WESTERN WISCONSIN LATER THIS
AFTERNOON WITH THE MAIN THREAT BEING LARGE HAIL.

ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP OVER THE SOUTHERN HALF
OF MINNESOTA LATE THIS AFTERNOON...THEN EVOLVE INTO A LINE OF
STORMS AS THEY MOVE EAST SOUTHEAST TOWARD THE AREA. THESE STORMS ARE
LIKELY TO BEGIN TO AFFECT SOUTHEAST MINNESOTA AND NORTHEAST IOWA BY
EARLY EVENING AND THEN CONTINUE OVER THE REMAINDER OF THE AREA
THROUGH THE MID AND LATE EVENING HOURS. THE MAIN THREAT WILL BE
DAMAGING WINDS AND LARGE HAIL...ALONG WITH THE POSSIBILITY OF
ISOLATED TORNADOES. IN ADDITION HEAVY RAIN IS ALSO POSSIBLE AND THIS
ADDITIONAL HEAVY RAIN COULD RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON
INTO SATURDAY NIGHT OVER THE AREA. THESE STORMS COULD ALSO PRODUCE
DAMAGING WINDS...HEAVY RAIN AND SOME LARGE HAIL. THUNDERSTORM
CHANCES CONTINUE INTO SUNDAY...HOWEVER...SEVERE WEATHER IS NOT
EXPECTED.

HEAT INDICES MAY APPROACH 100 DEGREES SATURDAY AFTERNOON ACROSS
NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE PREPARED FOR LIMITED ACTIVATION THIS
AFTERNOON AND WIDESPREAD ACTIVATION AFTER 6 PM THIS EVENING.
ACTIVATION MAY BE NEEDED AGAIN SATURDAY AFTERNOON INTO SATURDAY
NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED. HOWEVER...CONDITIONS APPEAR FAVORABLE FOR THE
DEVELOPMENT OF A LINE OF SEVERE THUNDERSTORMS AFTER 6 PM THIS
EVENING...WHICH COULD PRODUCE DAMAGING WINDS...ISOLATED TORNADOES AND
LOCALIZED FLOODING.

AJ/JLR

In the hours before

Special weather statement, Jun 25, 4:55 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
455 PM CDT FRI JUN 25 2010

IAZ008>010-018-019-MNZ079-086>088-094-095-WIZ032-260000-
BUFFALO-CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
WABASHA-WINNESHIEK-WINONA-
455 PM CDT FRI JUN 25 2010

...TORNADO WATCH UNTIL MIDNIGHT...

SUNSHINE WILL GIVE WAY TO STRONG TO SEVERE THUNDERSTORMS AS THE
EVENING WEARS ON.

A CLUSTER OF THUNDERSTORMS WILL START TO APPROACH SOUTHEAST
MINNESOTA BY 7 PM. THESE STORMS ALREADY HAVE A HISTORY OF SEVERE
WEATHER...WITH HAIL OVER 2 INCHES IN DIAMETER AND POSSIBLE TORNADOES.
VERY HEAVY DOWNPOURS CAN ALSO BE EXPECTED...ALONG WITH THE POTENTIAL
FOR DAMAGING WINDS.

STAY ALERT FOR FURTHER UPDATES...AND POSSIBLE WARNINGS...AS THE
EVENING WEARS ON.

RIECK
Special weather statement, Jun 25, 6:05 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
605 PM CDT FRI JUN 25 2010

IAZ008>010-018-019-MNZ079-086>088-094-095-WIZ032-260015-
BUFFALO-CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
WABASHA-WINNESHIEK-WINONA-
605 PM CDT FRI JUN 25 2010

...SEVERE TO STRONG THUNDERSTORMS APPROACHING...

A TORNADO WATCH CONTINUES UNTIL MIDNIGHT.

A CLUSTER OF SEVERE THUNDERSTORMS WILL PUSH INTO PARTS OF SOUTHEAST
MINNESOTA BY 7 PM....WITH THE LEADING EDGE OF THESE STORMS LIKELY
NEARING ROCHESTER AND AUSTIN BY 730 PM.

THESE STORMS ALREADY HAVE A HISTORY OF SEVERE WEATHER...WITH HAIL
AS LARGE AS 4 INCHES IN DIAMETER AND POSSIBLE TORNADOES. VERY HEAVY
DOWNPOURS CAN ALSO BE EXPECTED...ALONG WITH THE POTENTIAL FOR
DAMAGING WINDS.

STAY ALERT FOR FURTHER UPDATES...AND POSSIBLE WARNINGS...AS THE
EVENING WEARS ON.

RIECK
Special weather statement, Jun 25, 6:45 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
645 PM CDT FRI JUN 25 2010

IAZ008>010-018-019-MNZ079-086>088-094-095-WIZ032-260100-
BUFFALO-CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
WABASHA-WINNESHIEK-WINONA-
645 PM CDT FRI JUN 25 2010

...SEVERE TO STRONG THUNDERSTORMS MOVING IN...

A TORNADO WATCH CONTINUES UNTIL MIDNIGHT.

A CLUSTER OF SEVERE THUNDERSTORMS WILL PLOW ACROSS PARTS OF
SOUTHEAST MINNESOTA AND WESTERN WISCONSIN THROUGH 9 PM...MOVING INTO
NORTHEAST IOWA AROUND 8 PM.

THESE STORMS ALREADY HAVE A HISTORY OF SEVERE WEATHER...WITH HAIL
AS LARGE AS 4 INCHES IN DIAMETER AND POSSIBLE TORNADOES. VERY HEAVY
DOWNPOURS CAN ALSO BE EXPECTED...ALONG WITH THE POTENTIAL FOR
DAMAGING WINDS.

WARNINGS ARE LIKELY...SO STAY ALERT FOR FURTHER UPDATES.

RIECK

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:36 PM CDTAreal Flood AdvisoryARXBuffalo3 hr
Jun 25, 9:45 PM CDTAreal Flood AdvisoryARXBuffalo, La Crosse, Trempealeau, Vernon3 hr
Jun 26, 4:13 AM CDTFlash Flood WatchARXBuffalo, Clark, Crawford, Grant, Jackson, La Crosse and 4 more27 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.